Thunderstorm Wind, Garfield
- When
- June 29, 5:25 PM MST
- Where
- Garfield County, 29 mi NW of Sand Spgs
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 47.397, -107.917
South Sawmill RAWS station reported 65 mph wind gust.
Isolated thunderstorms over Garfield county brought high winds to a couple of places.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GGW wrote it up.
Isolated thunderstorms over Garfield county brought high winds to a couple of places.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 29, 1:57 PM MST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 257 PM MDT TUE JUN 29 2010 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... A PACIFIC TROUGH WILL CONTINUE TO SLOWLY BUILD INTO THE PACIFIC NORTHWEST...AMPLIFYING AN UPPER RIDGE OVER EASTERN MONTANA. A VERY HOT AIRMASS...AND ITS ASSOCIATED THERMAL LOW HAVE PUSHED INTO SOUTHEAST MONTANA...WHERE TEMPERATURES CURRENTLY ARE PUSHING INTO THE 90S...AND WILL LIKELY APPROACH 100 BEFORE THE DAY IS OVER. SOUTHEAST WINDS AT 10 TO 20 MPH HAVE ADVECTED IN DEWPOINTS IN THE MID TO UPPER 60S ACROSS MOST OF THE REGION...MOISTENING THE ATMOSPHERE FOR ANY THUNDERSTORMS THAT DEVELOP LATE THIS AFTERNOON AND EVENING. ALSO GIVEN THE LIGHTER WINDS AND THAT THE THERMAL TROUGH WILL MOVE OVER THE AREA TONIGHT WILL CANCEL THE LAKE WIND ADVISORY WITH THE AFTERNOON PACKAGE. EXPECT WIDESPREAD THUNDERSTORMS TO BEGIN TO DEVELOP ACROSS THE SOUTHERN AND CENTRAL MONTANA MOUNTAINS LATER ON THIS AFTERNOON. SAID STORMS WILL THEN PUSH INTO NORTHEAST MONTANA IN A SOUTHWEST FLOW ALOFT. AMPLE INSTABILITY IS PRESENT OVER MUCH OF NORTHEAST MONTANA...BUT WITH A STRONG CAP IN PLACE AM THINKING THUNDERSTORM DEVELOPMENT OVER NORTHEAST MONTANA ITSELF WILL BE LIMITED AT BEST. FAVORABLE SHEAR PROFILES EXIST FOR LARGE HAIL AND DAMAGING WINDS WITH THUNDERSTORMS WEST OF ROUGHLY A SCOBEY TO JORDAN LINE THIS EVENING...THUS WILL CONTINUE SEVERE WORDING THERE. FOR THE AFTER MIDNIGHT PERIOD FEEL THERE IS ENOUGH MIDLEVEL INSTABILITY AND MOISTURE FOR CONTINUED NOCTURNAL SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS ACROSS THE WEST THIS EVENING WILL WEAKEN AND MOVE INTO THE NORTHEAST CORNER OF THE TREASURE STATE AFTER MIDNIGHT. A FEW ADDITIONAL NOCTURNAL STORMS COULD PUSH INTO THE WESTERN ZONES DURING THE EARLY MORNING HOURS AS WELL. WITH THE VERY WARM AIRMASS IN PLACE MIN TEMPERAUTRES WILL BE ON THE WARM SIDE...ONLY DIPPING INTO THE UPPER 60S AT MOST LOCATIONS. WEDNESDAY THE THERMAL LOW WILL SLOWLY DRIFT TOWARDS THE SOUTHEAST CORNER OF MONTANA...KEEPING TEMPERATURES HOT. WINDS ON THE BACK SIDE OF THE LOW WILL SHIFT TO THE NORTHWEST BY THE AFTERNOON...AND SHOULD STAY UNDER LAKE WIND CRITERIA. AN INCREASING SOUTHWEST FLOW ALOFT...WITH SUPPORTIVE JET DYNAMICS WILL MAKE FOR A GOOD STRONG TO SEVERE THUNDERSTORM OUTBREAK ACROSS THE WHOLE OF NORTHEAST MONTANA. A WEAK FRONT ON THE BACK SIDE OF THE THERMAL TROUGH COULD ALSO SERVE AS A FOCUSING MECHANISM WEDNESDAY EVENING. ONE OTHER THREAT EXISTS WEDNESDAY AFTERNOON AND EVENING AS WELL. PRECIPITABLE WATER VALUES RISE TO 1 TO 1.3 INCHES...SO LOCALLY HEAVY RAINS ARE A POSSIBILITY WITH STORMS AS WELL. WEDNESDAY NIGHT NOCTURNAL STORMS WILL CONTINUE...AS THE UPPER RIDGE CONTINUES TO BE LAID OVER. MIN TEMPS WILL BE A BIT COOLER ON THE BACK SIDE OF THE THERMAL LOW...DIPPING INTO THE MID TO LOWER 60S. THURSDAY THE PATTERN CHANGES VERY LITTLE WHEN COMPARED TO WEDNESDAY...SOUTHWEST FLOW ALOFT WITH EMBEDDED DISTURBANCES AND JET DYNAMICS WILL CONTINUE. FAVORABLE SHEAR PROFILES CONTINUE TO EXIST FOR HAIL AND OR STRONG WINDS WITH STORMS. GILCHRIST .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... THE BASE OF THE EASTERN PACIFIC TROUGH MOVES INTO THE PACNW THURSDAY NIGHT SENDING ANOTHER FRONT ACROSS NEMONT...CONTINUING THE ACTIVE CONVECTIVE CONDITIONS OVERNIGHT. AS THE TROUGH MOVES EAST OVER THE NORTHERN ROCKIES THERE ARE INDICATIONS OF AN EVEN STRONGER COLD FRONT SWEEPING ACROSS NEMONT LATE FRIDAY FOR MORE CONVECTIVE ACTIVITY THROUGH FRIDAY NIGHT. THE CONTINUING PROGRESSION OF COLD FRONTS WILL TREND TEMPERATURES TO BELOW AVERAGE FOR THE WEEKEND WHICH WILL TREND THE INSTABILITY LOWER. THIS COULD LEAD TO MORE RAIN SHOWERS AND LESS THUNDER. ANOTHER WAVE GAINS STEAM AND RUNS OVER THE AREA SUNDAY NIGHT INTO MONDAY. FINALLY AROUND MONDAY A BUILDING UPPER RIDGE WILL VEER THE SW FLOW ALOFT AROUND TO THE NORTHWEST WHICH SHOULD BEGIN BEGIN A DRYING TREND. THE INHERITED GRIDS REFLECTED THIS PATTERN SO MADE A FEW CHANGES...MAINLY FOR COORDINATION. SCT PREVIOUS DISCUSSION... EXPECT SOUTHWEST FLOW ALOFT OVER THE AREA UNTIL AN UPPER TROUGH MOVES THROUGH ON SATURDAY. A STATIONARY FRONT WILL HOVER ALONG THE MT/DAKOTA BORDER UNTIL IT STARTS MOVING EAST FRIDAY NIGHT. WITH SHORTWAVES EXPECTED IN THE SW FLOW ALOFT...THERE WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS INTO THE WEEKEND WITH A COOLING TREND. BOTH THE GFS AND ECMWF MAINTAIN A BROAD UPPER TROUGH OVER MONTANA THROUGH THE WEEKEND WITH WEAK SHORTWAVES THAT COULD PROVIDE A SHOWER OR THUNDERSTORM AT TIMES. WILL MENTION A SLIGHT CHANCE FOR NOW. A SOMEWHAT STRONGER WAVE IS FORECASTED FOR SUNDAY NIGHT AND MONDAY. THE TROUGH MOVES TO THE EAST MONDAY NIGHT WITH DRY NORTHWEST FLOW ALOFT FOR NEXT TUESDAY. FORRESTER && .AVIATION... VFR CONDITIONS CONTINUE AREA WIDE. SOUTHEAST WINDS OF 15 TO 25 KTS WILL DIMINISH AROUND SUNSET TO AROUND 10KTS AND BECOME EASTERLY. HIGH CLOUDS CONTINUE TO MOVE IN FROM THE SOUTHWEST. ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING...NEAR KGGW AND SCATTERED THUNDERSTORMS FARTHER WEST ARE POSSIBLE. THESE THUNDERSTORMS COULD PRODUCE TEMPORARY MVFR CONDITIONS DUE TO HEAVY RAIN OR HAIL. GUSTY WINDS NEAR STORMS ARE ALSO POSSIBLE. SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 314 PM MDT TUE JUN 29 2010 MTZ016>027-059>062-301200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 314 PM MDT TUE JUN 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE FIRST HEAT WAVE OF THE SEASON WILL SPREAD ACROSS THE REGION BEGINNING TODAY WITH HIGH TEMPERATURES REACHING INTO THE MID TO UPPER 90S. ANYONE INVOLVED WITH OUTDOOR ACTIVITIES SHOULD TAKE THE NECESSARY PRECAUTIONS TO REMAIN HYDRATED AND FIND SOME SHADE TO REST UNDER...ESPECIALLY DURING THE MID DAY AND AFTERNOON HOURS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS MAY BECOME SEVERE ALONG AND NORTHWEST OF A LINE FROM WINNETT TO GLASGOW TO SCOBEY WITH LARGE HAIL...CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND DRY CONDITIONS WILL CONTINUE THROUGH WEDNESDAY AS THE CONTINUED HEAT WAVE BRINGS TEMPERATURES IN THE LOWER 90S TO MUCH OF THE REGION. REMEMBER TO STAY HYDRATED AND TAKE REST IN THE SHADE IF YOU VENTURE OUTDOORS. INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING ON WEDNESDAY AND THURSDAY ACROSS THE ENTIRE REGION. SOME OF THE STRONGER STORMS MAY BECOME SEVERE WITH LARGE HAIL...CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Glasgow radar (KGGW), 132 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
South Sawmill RAWS station reported 65 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2010Every state in 2010This day in weather historyWarnings in Montana, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238308.